213

Shares

News site default image

Medication Errors Attributed to Health Information Technology

Shared by Radhika Narayanan | 140 73 0 | about 1 month ago

The use of health information technology (HIT) has evolved over the past decade Although the application of HIT can help improve safety and quality if not implemented well it can have devastating consequences on patient safety A total of 889 medication-error reports listed HIT as a factor contributing to theevent submitted to the Pennsylvania Patient Safety Authority between January 1and June 30 2016 The three most commonly reported event types were dose omission (n 123) wrong doseoverdosage (n 97) and extra dose (n 95) The most common HIT systems implicated in the events were the computerized prescriber order entry system (CPOE n 448) the pharmacy system (n 251) and the electronic medication administration record (eMAR n 250) To identify and prevent errors attributed to HIT organizations can encourage frontline staff to report errors or near miss errors due to HIT so they can be analyzed and systems improved

Read More On patientsafetyauthority.org

Categories Healthcare IT

Related Post

Links

http://patientsafetyauthority.org/ADVISORIES/AdvisoryLibrary/2017/Mar;14(1)/Pages/01.aspx
http://bit.ly/2mHmIMw
http://bit.ly/2mHqfui
http://stfi.re/ryepdpg

0 Votes

You must log in to post a comment

0 Comments